Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

On the modification of $ {\rm LDL}\sp{T}$ factorizations


Authors: R. Fletcher and M. J. D. Powell
Journal: Math. Comp. 28 (1974), 1067-1087
MSC: Primary 65F30
MathSciNet review: 0359297
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A number of methods are compared for modifying an $ LD{L^T}$ factorization of a positive definite matrix A when a matrix of rank one is added to A. Both the efficiency and error propagation characteristics are discussed, and it is shown that a suitable method must be chosen with care. An error analysis of some of the algorithms is given which has novel features. A worked example which also illustrates error growth is presented. Extensions to the methods are desribed which enable them to be used advantageously in representing and updating positive semidefinite matrices.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65F30

Retrieve articles in all journals with MSC: 65F30


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1974-0359297-1
PII: S 0025-5718(1974)0359297-1
Keywords: Matrix updating, error analysis, updating a triangular factorization, quasi-Newton method, positive definite matrix, rank one matrix, rank one correction
Article copyright: © Copyright 1974 American Mathematical Society